Alert archive / Nebraska / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 301, NWS North Platte, NE

July 5, 2005Sheridan County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at Jul 5, 2005, 6:08 PM MDT for Sheridan County, Nebraska. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 5, 2005, 6:08 PM MDT (00:08 UTC)
Expired
Jul 5, 2005, 6:50 PM MDT
In force
42 min
Issued by
NWS North Platte, NE
Area
Counties, with a storm outline in the text

County Sheridan County, NE

The radar

The Rapid City radar (KUDX), 150 km from the middle of the area, began a volume at 00:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 5, 1:25 PM MDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Rapid City, SD (KUNR), launched 00:00Z, 0.1 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Rapid City, SD at 00:00Z on 2005-07-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 481 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Rapid City, SD at 00:00Z on 2005-07-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -57 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
481 J/kg
Mixed-layer CIN
-117 J/kg
Mixed-layer LCL
2078 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
-57 m²/s²
0-3 km storm-relative helicity
56 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLBF 060008
SVRLBF
NEC161-060045-
/O.NEW.KLBF.SV.W.0301.050706T0008Z-050706T0045Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
608 PM MDT TUE JUL 5 2005

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTH CENTRAL SHERIDAN COUNTY IN THE PANHANDLE OF NEBRASKA

* UNTIL 645 PM MDT

* AT 557 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.  THIS
  STORM WAS LOCATED NEAR CLINTON...OR ABOUT 6 MILES NORTHEAST OF
  RUSHVILLE...AND MOVING NORTHWEST AT 15 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  RURAL NORTHERN SHERIDAN COUNTY AT 620 PM MDT

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 4297 10241 4288 10267 4257 10238 4269 10213

$$

CDC
2 follow-up statements
000 
WWUS53 KLBF 060026
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
725 PM CDT TUE JUL 5 2005

NEC161-060045-
/O.CON.KLBF.SV.W.0301.000000T0000Z-050706T0045Z/
SHERIDAN NE-
625 PM MDT TUE JUL 5 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 645 PM MDT FOR NORTH
CENTRAL SHERIDAN COUNTY...

AT 617 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.
THIS STORM WAS LOCATED 8 MILES EAST OF CLINTON...OR ABOUT NEAR 
GORDON...MOVING EAST AT 10 MPH.

AREAS JUST SOUTH NEAR AND SOUTH OF GORDON AND CLINTON ARE IN THE 
PATH OF THIS STORM.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE 
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD 
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A 
SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 4297 10241 4288 10267 4257 10238 4269 10213

$$

CDC
000 
WWUS53 KLBF 060050
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
749 PM CDT TUE JUL 5 2005

NEC161-060059-
/O.EXP.KLBF.SV.W.0301.000000T0000Z-050706T0045Z/
SHERIDAN NE-
649 PM MDT TUE JUL 5 2005

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL SHERIDAN COUNTY
EXPIRES AT 645 PM MDT...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED EAST INTO CHERRY 
COUNTY. CONDITIONS REMAIN FAVORABLE FOR SEVERE THUNDERSTORMS. 

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 9 PM MDT.

LAT...LON 4297 10241 4288 10267 4257 10238 4269 10213

$$

CDC

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 1:25 PM MDT, 4 hours 43 minutes earlier.

Area forecast discussion, Jul 5, 1:25 PM MDT, 4 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
225 PM CDT TUE JUL 5 2005

...FORECAST CHALLENGES ARE PRECIP CHANCES OVER THE NEXT 36
HOURS...THEN TEMPS...

.DISCUSSION...

NEAR TERM (TONIGHT THROUGH FRIDAY)...MAIN FORECASTING CHALLENGES IN
THE NEAR TERM ARE PRECIP CHANCES AND SEVERE CHANCES OVER THE NEXT 36
HOURS. CAP ERODING QUICKLY UPSTREAM OVER THE BLACK HILLS...SWRN SD
AND NWRN NEBR ATTM. ROBUST SB CAPES OF 2-3K EXTEND FROM SNY NWWD TO
CDR ATTM PER LAPS DATA. A QUICK LOOK AT SHEAR VIA THE
MODELS...CONTINUES TO INDICATE MARGINAL SHEAR ACROSS THE NRN
PANHANDLE...WITH STRONGER SHEAR OVER THE SRN PANHANDLE AND NERN CO.
WITH STEEP LAPSE RATES AND COLD H5 AIR ALOFT...MAIN SVR THREAT
SHOULD BE FROM LARGE HAIL. AM EXPECTING TORNADO THREAT TO BE FAIRLY
MINIMAL ACROSS THE FA AS SURFACE TO 3 KM HELICITY...AS WELL AS
STRONGER SHEAR...LOCATED OFF TO THE WEST AND SOUTH. ONGOING FCST IN
PRETTY GOOD SHAPE FOR TONIGHT WITH THE HIGHEST POPS ACROSS THE
CENTRAL AND WESTERN AREAS...WITH THE LOWEST ACROSS THE NERN ZONES.

ON WEDNESDAY AND THURSDAY...ANOTHER ROUND OF TSRAS ARE EXPECTED TO DEVELOP
ACROSS THE PANHANDLE LATE IN THE AFTERNOON. H5 PATTERN AMPLIFIES
FURTHER...WITH ONE LAST WAVE DIVING SSEWD INTO THE NRN PANHANDLE
FROM THE BLACK HILLS DURING THE AFTERNOON. SB CAPES RANGE FROM 1-2K
J/KG DURING THE AFTERNOON. WITH PLENTY OF LOW LEVEL JUICE IN
PLACE...OPTED FOR MENTION OF THUNDER FOR ONE FINAL DAY. GIVEN THE
INCREASED AMPLITUDE OF THE MID LEVEL FLOW...I DIDNT CARRY POP FCST
AS FAR EAST AS TONIGHTS. THE EAST SHOULD REMAIN RELATIVELY DRY
TOMORROW AND BEYOND. DRY CONDS EXPECTED ON THURSDAY AS H5 HTS RISE
20 TO 30 GPM AND H5 TEMPS RISE 2-3C.

LONG TERM (SATURDAY THROUGH TUESDAY)...MODELS CONSISTENT THIS
MORNING WITH RIDGE ANCHORED OVER THE CENTRAL CONUS THROUGH EARLY
NEXT WEEK. GUIDANCE POPS...AS WELL AS HPC GUIDANCE...PLACE POPS WELL
BELOW CLIMO FOR THE PERIOD AND WILL CONTINUE DRY CONDS. TEMPS WILL
BE IN THE LOWER TO MID 90S FOR THE PERIOD...WITH LITTLE DAY TO DAY
CHANGE IN H85 TEMPS NOTED.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...NONE

&&

CLB
Hazardous weather outlook, Jul 5, 2:16 PM MDT, 3 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
316 PM CDT TUE JUL 5 2005

NEZ004>010-022>029-035>038-056>059-069>071-094-061100-
ARTHUR NE-BLAINE NE-BOYD NE-BROWN NE-CHASE NE-CUSTER NE-DEUEL NE-
EASTERN CHERRY NE-FRONTIER NE-GARDEN NE-GARFIELD NE-GRANT NE-
HAYES NE-HOLT NE-HOOKER NE-KEITH NE-KEYA PAHA NE-LINCOLN NE-LOGAN NE-
LOUP NE-MCPHERSON NE-PERKINS NE-ROCK NE-SHERIDAN NE-THOMAS NE-
WESTERN CHERRY NE-WHEELER NE-
INCLUDING THE CITIES OF...AINSWORTH...ARNOLD...ARTHUR...BASSETT...
BIG SPRINGS...BREWSTER...BROKEN BOW...BURWELL...CHAPPELL...CURTIS...
GORDON...GRANT...HAY SPRINGS...HAYES CENTER...IMPERIAL...MULLEN...
NORTH PLATTE...ONEILL...OGALLALA...OSHKOSH...RUSHVILLE...SPENCER...
SPRINGVIEW...STAPLETON...TAYLOR...THEDFORD...TRYON AND VALENTINE
316 PM CDT TUE JUL 5 2005

...SEVERE THUNDERSTORM WATCH FOR THE EASTERN NEBRASKA PANHANDLE UNTIL
9 PM MDT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL
NEBRASKA.

.DAY ONE...TONIGHT

THUNDERSTORMS DEVELOPING OVER WYOMING AND SOUTH DAKOTA WILL SLOWLY
PROGRESS TO THE SOUTHEAST WHERE AN UNSTABLE AIRMASS IS IN PLACE.
THUNDERSTORMS ENTERING THIS AIRMASS WILL HAVE THE POTENTIAL TO BECOME
SEVERE...WITH LARGE HAIL THE MAIN THREAT. BEST CHANCES FOR
THUNDERSTORMS THIS EVENING WILL BE WEST OF HIGHWAY 83.
OVERNIGHT...CONDITIONS WILL BE FAVORABLE FOR THE FORMATION OF
CONVECTIVE COMPLEXES ACROSS THE OUTLOOK AREA...MAINLY SOUTH AND EAST
OF A LINE FROM VALENTINE TO ELLSWORTH. THESE STORMS MAY PRODUCE
STRONG WINDS AND LARGE HAIL ALONG WITH LOCALLY HEAVY RAIN.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

UPPER LEVEL RIDGING WILL BUILD INTO THE OUTLOOK AREA
WEDNESDAY...BRINGING WITH IT ADDITIONAL CHANCES FOR THUNDERSTORM
DEVELOPMENT. THEREAFTER...CONDITIONS ARE EXPECTED TO BE MAINLY DRY
WITH WARMER TEMPERATURES.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO RELAY SEVERE WEATHER REPORTS TO THE
NATIONAL WEATHER SERVICE IN NORTH PLATTE.

JMC

In the hours before

Special weather statement, Jul 5, 1:27 PM MDT, 4 hours 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
227 PM CDT TUE JUL 5 2005

NEZ004-022-056-060300-
DEUEL NE-GARDEN NE-SHERIDAN NE-
INCLUDING THE CITIES OF...BIG SPRINGS...CHAPPELL...GORDON...
HAY SPRINGS...OSHKOSH AND RUSHVILLE
227 PM CDT TUE JUL 5 2005

...SEVERE THUNDERSTORM WATCH NUMBER 606 IN EFFECT UNTIL 9 PM MDT FOR
DEUEL...GARDEN AND SHERIDAN COUNTIES...

THE STORM PREDICTION CENTER IN NORMAN OKLAHOMA HAS ISSUED A SEVERE
THUNDERSTORM WATCH IN EFFECT FOR THE EASTERN PANHANDLE UNTIL 9 PM
MDT.

STAY TUNED TO NOAA WEATHER RADIO OR OTHER MEDIA OUTLETS FOR FUTURE
WARNINGS AND STATEMENTS.

BUTTLER
Local storm report, Jul 5, 5:16 PM MDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
616 PM CDT TUE JUL 05 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0610 PM     HAIL             4 N ANTIOCH             42.13N 102.62W
07/05/2005  0.75 INCH        SHERIDAN           NE   PUBLIC

&&

RLB
Local storm report, Jul 5, 5:31 PM MDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
631 PM CDT TUE JUL 05 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0625 PM     HAIL             7 N ANTIOCH             42.17N 102.62W
07/05/2005  1.75 INCH        SHERIDAN           NE   PUBLIC

&&

RLB
Local storm report, Jul 5, 6:01 PM MDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
701 PM CDT TUE JUL 05 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0655 PM     HAIL             16 SW AMELIA            42.07N 99.18W
07/05/2005  0.75 INCH        GARFIELD           NE   PUBLIC

&&

RLB

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 5, 6:14 PM MDTSevere Thunderstorm WarningLBFHolt31 min
Jul 5, 6:22 PM MDTSevere Thunderstorm WarningLBFCherry23 min
Jul 5, 6:47 PM MDTSevere Thunderstorm WarningLBFCherry28 min
Jul 5, 6:59 PM MDTSevere Thunderstorm WarningLBFHolt31 min
Jul 5, 7:15 PM MDTSevere Thunderstorm WarningLBFSheridan30 min
Jul 5, 7:17 PM MDTSevere Thunderstorm WarningLBFCherry88 min
Jul 5, 7:32 PM MDTSevere Thunderstorm WarningLBFRock28 min
Jul 5, 7:56 PM MDTSevere Thunderstorm WarningLBFCherry49 min
Jul 5, 8:38 PM MDTSevere Thunderstorm WarningLBFCherry39 min
Jul 5, 8:44 PM MDTSevere Thunderstorm WarningLBFBrown61 min
Jul 5, 8:49 PM MDTSevere Thunderstorm WarningLBFGrant26 min
Jul 5, 9:13 PM MDTSevere Thunderstorm WarningLBFHolt32 min
Jul 5, 9:23 PM MDTSevere Thunderstorm WarningLBFRock37 min
Jul 5, 9:47 PM MDTSevere Thunderstorm WarningLBFHolt28 min
Jul 5, 10:01 PM MDTSevere Thunderstorm WarningLBFRock21 min
Jul 5, 10:01 PM MDTSevere Thunderstorm WarningLBFBoyd44 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.